Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 69, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jun 24, 2021, 3:45 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2021, 3:45 PM EDT (19:45 UTC)
- Expired
- Jun 24, 2021, 8:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
994 WHUS73 KMQT 241945 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 345 PM EDT Thu Jun 24 2021 LSZ251-250000- /O.NEW.KMQT.SC.Y.0069.210624T1945Z-210625T0000Z/ Grand Marais to Whitefish Point MI- 345 PM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds around 15 kt with gusts up to 25 knots occurring. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ248-250-250345- /O.EXT.KMQT.SC.Y.0068.000000T0000Z-210625T0800Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 345 PM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 4 to 7 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-250000- /O.CON.KMQT.SC.Y.0068.000000T0000Z-210625T0000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 345 PM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 07
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 3:42 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 24, 3:42 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Marquette MI 342 PM EDT Thu Jun 24 2021 .SHORT TERM...(This evening through Friday) Issued at 341 PM EDT THU JUN 24 2021 A cold front continues to work its way through the western U.P. As of 3 PM, winds have now gone NW in places like Kenton, Sidnaw, and Watersmeet, and remain between SE and SW at SAW, IMT, and ESC. SPC Mesoanalysis shows most of the central U.P. with 1000-1500 J/kg MLCAPE, but MLCIN persisting except over the Michigamme Highlands. Given the widespread cloud cover over the pre-frontal sector, it makes sense that there would still be MLCAPE left to erode. HRRR soundings also show a pretty substantial cap in the 800-700 mb layer. Therefore, convection has been slow to get going, and the overall trend is towards less coverage and lower intensity. Still, CAMs are adamant that storms will form along the front over the central U.P. in the next couple of hours and gradually sink south this evening. With instability ending up on the low side of what was forecast, and effective shear somewhat marginal (around 35 kts) most storms that do form will be pulsey and pose only a risk for marginally severe hail/wind. Have downplayed the severe risk in the HWO with the afternoon update and trimmed back POPs. Tonight, the front will continue to sag south and east across the area with showers continuing over the eastern U.P. Some storms will remain possible as well, but overall CAPE will be decreasing with the loss of whatever daytime heating there has been so far. Over the west half, expect skies to clear behind the front. Temps should cool off nicely into the low to mid 50s for lows. With the moisture around from this morning's thunderstorms, some patchy ground fog will likely result late tonight. Elsewhere, where cloud cover will remain thicker along and ahead of the front, went much warmer with lows. Temps may not get below 60 for much of the central and east. If enough rain falls over Lake Superior, there could be a patch of marine fog that forms as well and is then advected onshore by light NE winds behind the front. That could lead to thicker fog along the Lake Superior shoreline, especially around Marquette, but is contingent on enough rain falling over the lake. Tomorrow, the front will only make it as far east as the eastern U.P. By this point, the temperature gradient will be almost completely inverted, with sunny skies on the west/"cool" side of the front and thick cloud cover persisting east. Therefore, look for highs in the upper 70s to around 80 interior west and in the mid 70s east. Strenghtening NE flow will advect lake-cooled air onshore and keep temps cooler north, especially right along the immediate Lake Superior shoreline where temps may not get out of the 60s for highs. .LONG TERM...(Friday night through Thursday) Issued at 249 PM EDT THU JUN 24 2021 Upper air pattern consists of a 500 mb trough in the northern and central plains 00z Sat which drops into the upper Great Lakes and remains through 00z Mon. Latest model trends continue to take things further to the south and east and the highest pops will be in the south and eastern cwa for this forecast period. Otherwise, no big changes made to the going forecast. In the extended, the GFS and ECMWF show a deep 500 mb trough over the upper Great Lakes to the central plains with a ridge in the western U.S. and a ridge on the east coast 12z Mon. This trough remains over or near the area and moves little through Thu. Temperatures will remain near normal and will be unsettled with upper troughing in the area. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 138 PM EDT THU JUN 24 2021 Cold front moving into the western U.P. and into a moist air mass has led to the redevelopment of MVFR cigs at all terminals. Once the front moves through, skies will clear and conditions at IWD and CMX will go VFR. However the clouds seem to be holding on longer than models suggest upstream over Wisconsin, so it's possible the CMX and IWD TAF are a bit too optimistic. At SAW, there is a good chance of thunderstorms developing along the front this afternoon into this evening with a period of IFR vis possible in heavy rain. SAW will then gradually clear out as well this evening. However, they will likely then see a second period of category reductions tonight when marine fog created by these thunderstorms over Lake Superior gets pushed onshore and upslope into the area. There is a possibility they see a period of fog with conditions below landing minimums, but because it's not a guarantee they will fog in or remained fogged in consistently, opted to hold vis to IFR for now and use a SCT003 to hint at the possibility of a lower cig. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 306 AM EDT THU JUN 24 2021 Showers and thunderstorms are expected to move into western Lake Superior tonight and progress east through the morning. Frontal boundary stalling over the central UP and central Lake Superior will allow for some redevelopment tomorrow afternoon and evening. The environment for both events looks to be enough to support some strong to severe storms capable of producing damaging winds, hail and heavy downpours that could quickly reduce visibilities. Additionally, the added effect of rain onto the cooler lake will create areas of fog, which could be dense at times. Ahead of this activity tonight, low level jet will make for some southerly gale force gusts in the east, particularly for high reporting platforms overnight tonight. Following the fronts exit, winds are expected to be 20 knots or less through early next week. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... Beach Hazards Statement until 10 PM EDT this evening for MIZ014. Lake Superior... None. Lake Michigan... None. && SHORT TERM...RJC LONG TERM...07 AVIATION...RJC MARINE...JP
Hazardous weather outlook, Jun 24, 3:15 PM EDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 315 PM EDT Thu Jun 24 2021 MIZ001>007-009>014-084-085-251200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 315 PM EDT Thu Jun 24 2021 /215 PM CDT Thu Jun 24 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Scattered thunderstorms are expected across central Upper Michigan. A few storms could be strong and produce gusty winds and small hail. Waves on Lake Michigan building to around 6 feet into this evening could lead to minor beach erosion and localized lakeshore flooding for the Schoolcraft County shoreline east of Manistique. There will also be a high swim risk for southern Schoolcraft County into this evening. There is a Beach Hazards Statement in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-251200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 315 PM EDT Thu Jun 24 2021 /215 PM CDT Thu Jun 24 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Thunderstorms are possible over the east half of Lake Superior. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-251200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 315 PM EDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible. Some storms could be strong and produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. 07
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:48 AM EDT | Special Marine Warning | MQT | 42 min | |
| Jun 24, 5:00 AM EDT | Special Weather Statement | MQT | Gogebic, Ontonagon | 30 min |
| Jun 24, 5:32 AM EDT | Special Weather Statement | MQT | Ontonagon | 43 min |
| Jun 24, 6:34 AM EDT | Special Weather Statement | MQT | Marquette | 26 min |
| Jun 24, 6:45 AM EDT | Special Marine Warning | MQT | 60 min | |
| Jun 24, 7:25 AM EDT | Special Weather Statement | MQT | Alger | 35 min |
| Jun 24, 7:48 AM EDT | Special Weather Statement | MQT | Luce | 27 min |
| Jun 24, 8:05 AM EDT | Special Weather Statement | MQT | Menominee | 25 min |
| Jun 24, 8:18 AM EDT | Special Marine Warning | MQT | 27 min | |
| Jun 24, 8:19 AM EDT | Special Weather Statement | MQT | Luce, Schoolcraft | 26 min |
| Jun 24, 8:41 AM EDT | Special Marine Warning | MQT | 64 min |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.